Side-Effects May Include…

 

Patrick Dempsey is trying to overthrow the government, and he will kill you if you try to stop him.

I’m watching you, pal…

At least, that’s what happened in my dream last night. I’ve always been able to remember my dreams, but since I started taking the Lamictal, they’ve become extremely vivid. And, well, kind of stabby. If Patrick Dempsey isn’t trying to mow me down with his car, then I’m being chased by cannibal clowns or having someone I love taken away from me in some violent manner. Scary stuff.

Dr. Travelocity Gnome says these nightmares should subside. As should the hot flashes. Oy.

All medications have possible side-effects. The pharma companies cover their asses by providing long lists of every possible side-effect someone taking their product might encounter. They mention everything from blurred vision to urinary tract infections. Lamictal’s Prescribing Information (PI) is over 50 pages long. When I started taking the Lamictal, I really just didn’t have the energy to do more than just get through my day. I ‘m a bit of a hypochondriac, so I probably did myself a favor by not reading the entire document. I figured, if I developed a side-effect, I’d look it up or just ask the Gnome about it.

This drug combo has its fair share of side-effects.

I had horrible withdrawals from the Lexapro, when I switched over to the Pristiq. Nausea, dizziness, brain zaps that lasted about a week.

(Oh, and by the way, if anyone tells you that those two drugs are similar enough that you won’t experience any kind of withdrawals when you switch over…THEY ARE LYING TO YOU.)

The Lamictal, in addition to the nightmares and the hot flashes, has also given me acne.

(Really? Hot flashes and acne??? Because that’s fair. Right?!)

Apparently, Lamictal is known for doing whacky things to your skin. My dyshidrotic eczema has flared up, and I’ve had a weird rash on my neck–but it’s not The  Lamictal Rash the Gnome warned me about. It just seems like my skin’s become more sensitive. I guess I can live with that.

I can also live with the fact that these two drugs are both considered “weight neutral,” so I shouldn’t put on any weight while I’m taking them.  In fact, I might even be able to lose a few pounds.

Hallelujah!

For those of you who have never had the pleasure of taking psych meds, certain classes of these drugs are notorious for causing weight gain. I packed on 30 pounds on the SSRIs, and had a doctor tell me, in so many words, that I could either be thin or be happy. I couldn’t be both. Nice, huh?

Another bonus? One of these meds (or both?) has kick-started my libido! I didn’t even realize I’d been experiencing sexual side-effects with the Lexapro until, well, I stopped taking it. Now it’s all…

Yes! Yes! Yes!

So, let me get this straight: I’m no longer depressed, I might lose weight and  I’ll want to have lots and lots of sex with my gorgeous fiancé? I just have to put up with a few weird side-effects that are, in the grand scheme of things, pretty minor?

Well, sign me up!

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s